Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Antidepressants
Question: Sarafem shifting to Lexapro
|caterinawit - Fri Jul 30, 2004 10:03 am||
I have been using Sarafem for about three months now, for mood problems related to PMDD and menapause. It helped at first, and doesnt anymore, so I stopped taking it. I became nauseous, dizzy, weak, and just felt terrible. I went to my doctor, and it was only then that she told me NOT to stop it that abruptly because of withdrawal. SO, now I am back on it for a week, and after that I will be starting Lexapro to see if one, it works better, and two, it is supposed to have minimal sexual side effects. Is anyone familiar with Lexapro? Does it work? Does it decrease sexual desire?
|Dr. Tamer Fouad - Fri Jul 30, 2004 4:33 pm||
Unfortunately most antidepressants (especially SSRIs) cause sexual dysfunction to some degree or other. Some people tolerate one type better than another. The switch here is justified since you became intolerant to Sarafem.
Please check our lexapro page for more info on the way it works and its possible side effects.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.